Silicon floaters in my eye after avastin injection for wet amd

by Joan Mc
(Sioux Falls, SD, USA)

I have had dry amd for probably 10 years or more. I am 76. Last year, my left eye developed wet AMD. I have been treated with injections of Avastin and am on a 9 week schedule.


After my last injection, I developed several large floaters that stayed in the lower right quadrant of my eye. I did go back to my retinal specialist in a few days and he diagnosed these floaters as silicon drops from the coating on the needle used for injection.

I'm wondering if anyone else has had this experience? If so, did the silicon floaters go away, dissolve, or are they a permanent thing? They are irritating, and I keep thinking I've spilled something on myself....hard to tell illusion from reality!

Would appreciate any info, any idea of how often this occurs.

Thanks!

Joan Mc

Comments for Silicon floaters in my eye after avastin injection for wet amd

Average Rating starstarstarstarstar

Click here to add your own comments

Apr 07, 2018
Rating
starstarstarstarstar
appreciate the info mike
by: Anonymous

thanks for letting us know

Apr 05, 2018
Rating
starstarstarstarstar
Black floaters after Avastin injections
by: Anonymous

I have received Avastin in both eyes for over two years and recently developed the black floaters. I always have them for a short while but then they disappear this time I had them for four weeks and they finally left. That are extremely irritating. Hope yours go away.

Mar 20, 2018
Rating
starstarstarstarstar
Update on silicone Floaters
by: Mike S.

Since my last post, Jan 25, I received a Wet AMD shot of Avastin with a new, smaller needle that does not have the silicone coating. It is a .32 gauge needle and actually was much less painful than the previous needles. Ask your doctor.

Feb 26, 2018
Rating
starstarstarstar
Eye Floaters
by: Ramarao

I had cataracts in both eyes and consulted an ophthalmologist about this. He suggested that I go for surgery but said that if I can manage, if I am happy with the quality of my life, I may wait.

I discussed the issues and risks with my son and we felt that I can get the surgery for one eye. Since both the eyes are affected, I chose the left eye. The doctor confirmed that there was no AMD in either eye,in an answer to my specific question.

The surgery was done and the bandage was removed the same night. The next morning, I noticed a dark patch in central vision of left eye, where the surgery was done. After examination,the doctor said that there was some swelling and it will go away in a few days. The dark patch did not go away after 7 days. He changed the eye drops,said the swelling had decreased and asked me to come for a check up after a week.

The dark patch remained put and after one week the doctor said there was some other problem and referred me to a Retina specialist. That doctor examined and pronounced that I have wet AMD, it must have been there for awhile, even before the cataract surgery.

Well,,this took me by surprise since I never experienced its presence nor the first surgeon found it. So I have started on Avastin injections,I had 2 in the last 6 months, each injection being preceded by eye examination.

I had consulted 3 doctor’s in the meanwhile but none could say how I could have developed AMD overnight. They all opine that the first surgeon must have missed out. That could not be since I was looking at the Amsler grid quite often at home

.There you are and now I am looking for aids..I am also in a dilemma about cataract surgery for my right eye. Any suggestions!
After 8 months, and after the rd injection,I find a floater at the left lower corner of my left eye and a small floater coming up.
Thanks.C.RamaRao.


.
.





Feb 16, 2018
Rating
starstarstarstarstar
Floaters after Avastin injections
by: Anonymous

I have been having Avastin injections for almost three years in both eyes and always have some dark floaters immediately after the injections. They usually are gone by the next day but this time it has been three days and I still have one floating around. I will wait a few more days and if no better will contact the retina a specialist.

Jan 25, 2018
Rating
starstarstarstarstar
Silicon Floaters in My Eye
by: Mike S.

I have been getting the Avastin injection for Wet AMD in my left eye for four years. I recently noticed the black floaters increasing in size and number.

My Doctors says they have seen an "uptick" in this over the past year. They seem to grow by coagulating over time and do not go away. Mine resemble a crescent shaped constellation in the sky. Very frustrating. The doctor said there was a surgical procedure they could perform to get rid of them, but they will come back if I continue to receive the Avastin injections.

Nov 10, 2017
Rating
starstarstarstarstar
We need to track this
by: Anonymous

If people report these apparently permanent floaters, we may be able to track the syringes back to the compounding lab.
We owe it to others to prevent this from happening.

Oct 23, 2017
Rating
starstarstarstarstar
To Joan MC
by: Anonymous

I hope your floaters will still go away, or at least break up and go to the bottom of the eye. Mine is still there, bopping around with every eye movement. It is beyond annoying, and I dread having to live with this the rest of my life.

But I will continue the injections, now with Lucentis. They keep me from losing my eyesight.

I hope everybody with those seemingly permanent floaters contacts the FDA. I sincerely feel that compounding Avastin increases the chance of the silicone oil separating from the needle and getting into the meds.

Noodle

Oct 16, 2017
Rating
starstarstarstarstar
Permanent Large Disk after Avastin injection
by: Anonymous

I hadn't checked this site for awhile, as my previous posting didn't get any replies.
It has been 9 months since I experienced tha large disk shaped floater. It is still there. Black outline, almost neon bright white
on the inside.
I have done enough research to conclude that it is the fault of the compounding lab... The silicone oil separated from the needle. Either due to negligence or faulty transport ( shock, freezing/ thawing).
Reported it to FDA. Received a questionnaire from Genentech ( manufacturer).
Silence since then.
I hope others will come forward.
This was avoidable. It is definitely effecting my quality of life, causes balance problems, vision problems, beyond annoying.

Oct 11, 2017
Rating
starstarstarstarstar
Floaters after Avastin Injections
by: Anonymous

This has become a problem for me since July and August injections. The floaters were like a blizzard after the August injection. They are still present, but have consolidated into smaller numbers, but larger size.

Jul 11, 2017
Rating
starstarstarstarstar
Floaters
by: Anonymous

I have had something similar after injections. I get what I call bubbles of the medicine. They only last a day or two. Hopefully yours will dissolve soon.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Macular Degeneration Prognosis.

macular degeneration news

√ Prevention of Macular Degeneration?

√ Tips for Daily Living?

√ Food Suggestions for a Macular Degeneration Diet?

√ Ideas on Visual Aids to Maximize your Sight?

If you said "yes" to any of the above, sign up for the monthly Macular Degeneration News.